MAUDE Adverse Event Report: HENRY SCHEIN INC. HENRY SCHEIN; HIGH SPEED DENTAL HANDPIECE

HENRY SCHEIN INC. HENRY SCHEIN; HIGH SPEED DENTAL HANDPIECE
Model Number C-TYPE MINI
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Fail-Safe Design Failure (1222)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Improper maintenance.Raw pull force before cleaning is 5.5 lbs.And after cleaning is 7.4 lbs.Debris found inside the autochuck.Recommend raw pull force per iso standard is 6.2 lbs.Minimum.Other potential contributed factors: excessive air pressure and speed.Excessive air pressure and over speed limit can cause slippage of the bur.Bur extension: dental bur does not fully insert into autochuck may cause slippage.( send autochuck to manufacture for further investigation).Bur shank is under size: per iso standard, the dental bur diameter must be 1.6mm +0.000/-0.002mm.(we do not have the dental drill that was used on this handpiece when the incident occurred).
 
Event or Problem Description
Bur flew out of handpiece and went down to patient throat.

Brand Name
HENRY SCHEIN
Common Device Name
HIGH SPEED DENTAL HANDPIECE
Manufacturer (Section D)
HENRY SCHEIN INC.
135 duryea road
melville NY 11747
MDR Report Key7275592
Report Number3007007357-2018-00001
Device Sequence Number1824066
Product Code EFB
UDI-Device Identifier00304040058213
UDI-Public00304040058213
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Dental Hygienist
Device Model NumberC-TYPE MINI
Device Catalogue Number112-7299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight82